Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 106, NWS Charleston, SC

June 11, 20126 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2012, 3:56 PM EDT for 6 counties in Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 3:56 PM EDT (19:56 UTC)
Expired
Jun 11, 2012, 5:00 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:05 PM EDTTSTM WND DMGReidsville, GA1 TREE DOWN NEAR THE INTERSECTION OF ALEXANDER AVENUE AND BRUMBY STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WUUS52 KCHS 111956
SVRCHS
GAC029-031-109-179-183-267-112100-
/O.NEW.KCHS.SV.W.0106.120611T1956Z-120611T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 500 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR GORDONIA ALTAMAHA STATE PARK...MOVING
  EAST AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...COLLINS...MANASSAS...
  MENDES...BELLVILLE...MIDWAY...MIDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3209 8221 3215 8219 3224 8222 3230 8148
      3162 8160 3168 8186 3178 8196 3178 8198
      3181 8202 3184 8208 3186 8212 3188 8212
      3191 8223
TIME...MOT...LOC 1956Z 271DEG 29KT 3207 8214

$$
3 follow-up statements
944 
WWUS52 KCHS 112010
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT MON JUN 11 2012

GAC029-031-109-179-183-267-112100-
/O.CON.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-LONG GA-
410 PM EDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LONG...NORTHWESTERN BRYAN...NORTHWESTERN LIBERTY...SOUTHEASTERN
BULLOCH...EVANS AND TATTNALL COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DANIELS...MOVING EAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BAY...BELLVILLE...CLAXTON...COLLINS...DAISY...DONALD...
FLEMINGTON...FORT STEWART...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...LANIER...
LUDOWICI...MANASSAS...MENDES...MIDWAY...NEVILS...PEMBROKE...
REIDSVILLE AND WALTHOURVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

&&

LAT...LON 3209 8221 3215 8219 3224 8222 3230 8148
      3162 8160 3168 8186 3178 8196 3178 8198
      3181 8202 3184 8208 3186 8212 3188 8212
      3191 8223
TIME...MOT...LOC 2010Z 271DEG 29KT 3206 8194

$$
869 
WWUS52 KCHS 112033
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON JUN 11 2012

GAC031-109-267-112043-
/O.CAN.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
TATTNALL GA-EVANS GA-BULLOCH GA-
433 PM EDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH...EVANS
AND TATTNALL COUNTIES HAS BEEN CANCELLED...

LAT...LON 3177 8194 3193 8186 3200 8180 3220 8150
      3162 8160 3168 8186
TIME...MOT...LOC 2033Z 271DEG 29KT 3205 8172

$$

GAC029-179-183-112100-
/O.CON.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
LIBERTY GA-BRYAN GA-LONG GA-
433 PM EDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LONG...WEST CENTRAL BRYAN AND NORTHWESTERN LIBERTY COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 9 MILES WEST OF LETFORD...MOVING EAST
AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

AT 405 PM EDT...LAW ENFORCEMENT REPORTED THAT A TREE WAS BLOWN DOWN 
IN REIDSVILLE GA. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...
HINESVILLE...LANIER...LUDOWICI AND WALTHOURVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3177 8194 3193 8186 3200 8180 3220 8150
      3162 8160 3168 8186
TIME...MOT...LOC 2033Z 271DEG 29KT 3205 8172

$$
551 
WWUS52 KCHS 112053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON JUN 11 2012

GAC029-179-183-112102-
/O.EXP.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
LIBERTY GA-BRYAN GA-LONG GA-
453 PM EDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR LONG...CENTRAL BRYAN AND
NORTHWESTERN LIBERTY COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 452 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED AND MOVED OUT OF THE AREA...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS HAS 
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND 
LIGHTNING STRIKES AND VERY HEAVY RAIN. THE SAFEST COURSE OF ACTION 
IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3177 8194 3193 8186 3200 8180 3220 8150
      3162 8160 3168 8186
TIME...MOT...LOC 2052Z 271DEG 29KT 3205 8154

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:06 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 11, 2:06 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT MON JUN 11 2012

.SYNOPSIS...
THE REGION WILL REMAIN POSITIONED BETWEEN HIGH PRESSURE OVER THE
ATLANTIC AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST
INTO TONIGHT. THE TROUGH OF LOW PRESSURE WILL THEN REMAIN IN PLACE
THROUGH WEDNESDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION
FROM THE NORTH AND WEST THURSDAY THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS AND SOME THUNDERSTORMS HAVE MAINLY BEEN
CONFINED TO INTERIOR SECTIONS THUS FAR BUT MORE ACTIVITY IS FIRING
UP ALONG THE GA COAST AND THIS COULD BE THE BEGINNING OF A QLCS
AS THE TWO AREAS POTENTIALLY COMBINE NEAR INTERSTATE 95 AND THEN
PROGRESS EAST TOWARD THE COAST LATER THIS AFTERNOON. EITHER
WAY...MOST AREAS WILL SEE RAIN THROUGH THE AFTERNOON. LATEST
MESOANALYSIS INDICATES PLENTY OF SURFACE- BASED INSTABILITY WITH
SBCAPES OVER 4000 J/KG ACROSS SE GA AND THERE COULD BE JUST ENOUGH
SHEAR TO HELP ORGANIZE THE CONVECTION. SOME OF THE STORMS HAVE BEEN
ROTATING...MAINLY NORTHWEST OF OUR FORECAST AREA TOWARD ORANGEBURG
WHERE 0-1 SRH IS MAXIMIZED. THINK THE MAIN HAZARD THIS AFTERNOON
WILL BE DAMAGING WINDS...ESPECIALLY IF THE QLCS
DEVELOPS...ALTHOUGH HEAVY RAINFALL/LOCALIZED FLOODING AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. A BRIEF/WEAK TORNADO
CANNOT BE RULED OUT EITHER. TEMPERATURES WILL LIKELY PEAK IN THE
MID 80S...ALTHOUGH SOME UPPER 80S ARE POSSIBLE NEAR THE ALTAMAHA
WHERE THERE ARE MORE BREAKS IN THE CLOUDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...DEEP MOISTURE WILL REMAIN IN PLACE AS A SHORT WAVE
TROUGH SHIFTS INTO THE AREA. THERE IS THE POSSIBILITY THAT A QLCS
MAY BE MOVING THROUGH THE AREA EARLY THIS EVENING...BUT REALLY THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL EXIST AT JUST ABOUT
ANY TIME TONIGHT. EXPECT THE COVERAGE OF SHOWERS AND THUNDERSTORMS
TO BE NUMEROUS OR WIDESPREAD MUCH OF THIS EVENING...DIMINISHING TO
MORE SCATTERED IN COVERAGE OVERNIGHT. LOCALLY HEAVY RAINFALL WHICH
COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS
IS EXPECTED. THERE IS ALSO A LOW PROBABILITY OF DAMAGING WINDS IF
ORGANIZED CONVECTION DOES AFFECT THE AREA...MAINLY IN THE EVENING.
OVERCAST SKIES AND A CONTINUED ONSHORE FLOW WILL ONLY ALLOW
TEMPERATURES TO FALL TO LOWS NEAR 70 TONIGHT.

A BROAD UPPER LEVEL TROUGH WILL BE DIRECTLY OVER THE FORECAST AREA
ON TUESDAY WITH AN ASSOCIATED SURFACE TROUGH ACROSS INLAND SC/GA. WE
ARE NOT SEEING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING THROUGH ON
TUESDAY BUT THAT WILL NOT PRECLUDE SUBSTANTIAL COVERAGE OF SHOWERS
AND THUNDERSTORMS. A VERY MUGGY ATMOSPHERE WILL PERSIST WITH
PRECIPITABLE WATER CONTENT REMAINING ABOVE 2 INCHES. LOW-LEVEL
CONVERGENCE ALONG THE INLAND SURFACE TROUGH WILL PROBABLY BE THE
FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY EARLIER IN THE DAY.
BREAKS IN THE CLOUDS WILL ALLOW POCKETS OF 2000-2500 J/KG CAPE TO
DEVELOP. CONVECTION SHOULD INCREASE IN COVERAGE TO THE EAST AS THE
DAY WEARS ON AND CONVECTIVE OUTFLOWS BECOME MORE NUMEROUS. WE ARE
CARRYING LIKELY POPS TUESDAY. HEAVY RAINFALL COULD BECOME A CONCERN
IN SPOTS GIVEN THE HEAVY RAINFALL THAT OCCURRED SUNDAY AND WILL
LIKELY FALL ON MONDAY AS WELL. WITH THE SURFACE TROUGH AXIS IN PLACE
THE LOW-LEVEL FLOW WILL WEAKEN TO LESS THAN 10 KT...RESULTING IN
EVEN SLOWER CELL MOTIONS AND LIKELY BACK-BUILDING AND MERGING
CONVECTION.

THE SURFACE AND UPPER TROUGH AXES LOOK TO SHIFT OFF THE COAST BY
WEDNESDAY NIGHT...PUSHING THE BEST CHANCE FOR PRECIP OFFSHORE AS
WELL. CONVECTIVE COVERAGE ON WEDNESDAY IS TRICKY DUE TO TIMING
VARIATIONS BUT FOR NOW WE WILL MAINTAIN CHANCE POPS ALL DAY WITH
HIGHEST VALUES OFF THE COAST.

ON THURSDAY...SLIGHT UPPER RIDGING TO THE WEST WILL ALLOW DRIER HIGH
PRESSURE OVER EASTERN CANADA TO SPREAD DOWN THE EASTERN SEABOARD AND
INTO OUR NORTHERN ZONES. WE THINK NORTHERN AREAS WILL BE MAINLY DRY
ON THURSDAY BUT A MORE MOIST ENE FLOW OVER SOUTHEAST GA COULD ALLOW
FOR SCATTERED SHOWERS/STORMS TO DEVELOP.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
MEDIUM-RANGE GUIDANCE IS NOW IN MUCH BETTER AGREEMENT REGARDING THE
LONG-TERM PERIODS. AN UNSEASONABLY DEEP UPPER RIDGE IS PROGGED TO
BUILD INTO THE GREAT LAKES REGION OVER THE WEEKEND WITH A CLOSED
UPPER LOW DEVELOPING OVER NORTHERN FLORIDA EARLY NEXT WEEK. FOR OUR
AREA...SURFACE HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL
MAINTAIN A QUIETER PATTERN BUT KEEP ISOLATED TO SCATTERED CONVECTION
IN THE FORECAST...MAINLY OVER THE WATERS AND FAR SOUTHERN GA. TEMPS
WILL BE A FEW DEGREES BELOW NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
ABUNDANT LOW LEVEL MOISTURE WILL SUPPORT MVFR CEILINGS AND/OR
VISIBILITIES AT TIMES THROUGH 00Z AT BOTH KCHS AND KSAV. THERE IS A
LOW CHANCE OF IFR CIGS AT BOTH TERMINALS DURING THUNDERSTORMS
BETWEEN 20-00Z THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG AS A
CONVECTIVE COMPLEX SHIFTS ACROSS THE AREA THIS EVENING.

UNCERTAINTY REMAINS HIGH DURING THE OVERNIGHT PERIOD. HAVE
MAINTAINED MVFR CIGS BETWEEN 04-13Z TUESDAY FOR CHS AND 05-13Z
TUESDAY FOR SAV AS SHOWER ACTIVITY REMAINS POSSIBLE OVERNIGHT.
CONDITIONS WILL IMPROVE TO VFR AT BOTH TERMINALS AROUND 13Z AS DEEP
MOISTURE BEGINS TO SHIFT OVER THE ATLANTIC.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS WILL
BE POSSIBLE TUESDAY THROUGH WEDNESDAY WITH ROUNDS OF SHOWERS AND
STORMS. WEDNESDAY NIGHT THROUGH SATURDAY WILL MAINLY BE VFR BUT LOW
CEILINGS OR FOG MAY IMPACT EITHER TERMINAL DURING THE LATE NIGHT
PERIODS.

&&

.MARINE...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTHERLY
SYNOPTIC FLOW ACROSS THE WATERS THROUGH TONIGHT. WINDS WILL
GENERALLY BE IN THE 10-15 KT RANGE TODAY...BUT COULD INCREASE
UPWARDS OF AROUND 15 KT TONIGHT AS THE SURFACE PRESSURE GRADIENT
TIGHTENS AND WEAK SURGING DEVELOPS. SEAS WILL REMAIN IN THE 2-4 FT
RANGE.

SUB-ADVISORY SOUTHERLY FLOW TO CONTINUE TUESDAY THROUGH WEDNESDAY.
NORTHEAST WINDS WILL DEVELOP THURSDAY INTO THE WEEKEND AS HIGH
PRESSURE BUILDS FROM THE NORTH. CHANCES FOR SMALL CRAFT ADVISORY
CONDITIONS INCREASE BY SATURDAY AS SEAS COULD BUILD TO 6 FT OVER
OUTER WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL/JAQ
LONG TERM...JRL
AVIATION...JRL/DPB
MARINE...JRL/JAQ
Hazardous weather outlook, Jun 11, 4:51 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
451 AM EDT MON JUN 11 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
451 AM EDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AT TIMES THROUGH TONIGHT. THIS COULD RESULT IN MINOR
FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING
WINDS. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AT TIMES THROUGH TUESDAY. THIS COULD RESULT IN MINOR
FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
451 AM EDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING
WINDS. FREQUENT CLOUD-TO-WATER LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 3:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     2 SSE EMMALANE          32.74N  81.98W
06/11/2012                   JENKINS            GA   FIRE DEPT/RESCUE

            2 TREES REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY
            25 AND HIGHWAY 121.

&&

EVENT NUMBER CHS1200360

BSH
Special weather statement, Jun 11, 3:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT MON JUN 11 2012

GAZ088-SCZ040-042-112000-
ALLENDALE-HAMPTON-SCREVEN-
323 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...BRUNSON...
FAIRFAX...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LURAY...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8163 3304 8157 3305 8157 3308 8162
      3310 8162 3316 8154 3311 8136 3312 8120
      3281 8108 3270 8156 3299 8163
TIME...MOT...LOC 1924Z 255DEG 35KT 3287 8148
Special weather statement, Jun 11, 3:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT MON JUN 11 2012

GAZ099-100-114-115-112000-
BULLOCH-CANDLER-EVANS-TATTNALL-
327 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PULASKI...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BAY...BROOKLET...COBBTOWN...COLLINS...DENMARK...GEORGIA
SOUTHERN...HOPEULIKIT...MANASSAS...METTER...MIDDLEGROUND...NEVILS...
PULASKI...REGISTER...STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3248 8213 3258 8173 3255 8169 3254 8166
      3223 8158 3212 8220 3218 8219 3223 8222
TIME...MOT...LOC 1927Z 258DEG 27KT 3236 8190
Special weather statement, Jun 11, 3:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT MON JUN 11 2012

GAZ116-138-112000-
INLAND BRYAN-INLAND LIBERTY-
336 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 400 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DORCHESTER...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...BELFAST...FLEMINGTON...KELLER...MCINTOSH...RETREAT...
RICEBORO...RICHMOND HILL...CROSSROADS AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3208 8141 3186 8124 3167 8135 3179 8164
TIME...MOT...LOC 1936Z 198DEG 13KT 3180 8141
Local storm report, Jun 11, 3:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     3 NNW SCARBORO          32.75N  81.88W
06/11/2012                   JENKINS            GA   FIRE DEPT/RESCUE

            1 TREE DOWN ON PARAMORE HILL ROAD.

&&

EVENT NUMBER CHS1200361

BSH
Local storm report, Jun 11, 3:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     6 ENE MILLEN            32.85N  81.86W
06/11/2012                   JENKINS            GA   FIRE DEPT/RESCUE

            1 TREE DOWN ON HILLTONIA ROAD.

&&

EVENT NUMBER CHS1200362

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:37 PM EDTSpecial Weather StatementCHSJenkins38 min
Jun 10, 8:47 PM EDTSpecial Weather StatementCHSCandler58 min
Jun 10, 9:04 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall40 min
Jun 10, 11:00 PM EDTAreal Flood AdvisoryCHSChatham37 min
Jun 11, 12:29 AM EDTSpecial Marine WarningCHS2 hr
Jun 11, 12:40 PM EDTSpecial Weather StatementCHSScreven50 min
Jun 11, 2:22 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven53 min
Jun 11, 2:58 PM EDTSpecial Weather StatementCHSEffingham32 min
Jun 11, 3:27 PM EDTSpecial Weather StatementCHSBulloch, Candler33 min
Jun 11, 3:36 PM EDTSpecial Weather StatementCHSBryan, Liberty24 min
Jun 11, 4:05 PM EDTSpecial Weather StatementCHSBulloch, Effingham25 min
Jun 11, 4:36 PM EDTSpecial Weather StatementCHSBryan, Liberty, McIntosh24 min
Jun 11, 4:45 PM EDTSpecial Weather StatementCHSEffingham30 min
Jun 11, 4:59 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh61 min
Jun 11, 5:12 PM EDTSpecial Weather StatementCHSLong, McIntosh33 min
Jun 11, 5:25 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh65 min
Jun 11, 5:36 PM EDTSpecial Marine WarningCHS114 min
Jun 11, 6:13 PM EDTSpecial Marine WarningCHS2 hr
Jun 11, 6:25 PM EDTSevere Thunderstorm WarningCHSMcIntosh65 min
Jun 11, 7:29 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.